Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 324, NWS Fort Worth, TX

July 5, 2007Falls County, Robertson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2007, 10:12 AM CDT for Falls County, Robertson County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2007, 10:12 AM CDT (15:12 UTC)
Expired
Jul 5, 2007, 1:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Falls County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 78 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 11:45 AM CDTFLASH FLOOD2 Wsw Bremond, TXWATER OVER ROADS WEST OF BREMOND
Jul 5, 11:46 AM CDTFLASH FLOOD8 Se Marlin, TXWATER ON HIGHWAY 46 WEST OF BREMOND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 051514
FFWFWD
TXC145-395-051815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1012 AM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FALLS COUNTY IN NORTH CENTRAL TEXAS...
  WEST CENTRAL ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 115 PM CDT

* AT 1012 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
  DETECTED VERY HEAVY RAIN FROM CALVERT AND BREMOND...TO NEAR
  HIGHBANK. MOVEMENT WAS NORTWEST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARLIN...
  LOTT...GOLINDA AND BREMOND

RAINFALL IN EXCESS OF 1 INCH PER HOUR IS POSSIBLE. SOME OF THIS RAIN 
WILL FALL OVER AREAS THAT RECEIVED HEAVY RAIN EARLIER THIS MORNING. 
RUNOFF FROM THE RAIN WILL CAUSE FLOODING OF CREEKS...DITCHES... 
STREETS...INTERSECTIONS...AND OTHER LOW LYING AREAS.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3098 9675 3106 9655 3151 9682 3133 9717
      3106 9700 3111 9686

$$
3 follow-up statements
000 
WGUS74 KFWD 051558
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1057 AM CDT THU JUL 5 2007

TXC145-395-051815-
FALLS TX-ROBERTSON TX-
1057 AM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR WEST
CENTRAL ROBERTSON AND FALLS COUNTIES...

AT 1057 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
VERY HEAVY RAIN FROM NEAR MARLIN...SOUTH TO NEAR ROSEBUD...AND EAST 
TO THE LITTLE BRAZOS RIVER. MOVEMENT WAS NORTHWEST AT 15 MPH.

RAINFALL OF 1 INCH PER HOUR IS POSSIBLE. EXCESSIVE RUNOFF FROM THE 
HEAVY RAINFALL WILL CAUSE FLOODING OF CREEKS AND STREAMS...COUNTRY 
ROADS...AS WELL AS AREAS ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3098 9675 3106 9655 3151 9682 3133 9717
      3106 9700 3111 9686

$$
000 
WGUS74 KFWD 051651
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1151 AM CDT THU JUL 5 2007

TXC145-395-051815-
FALLS TX-ROBERTSON TX-
1151 AM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR WEST
CENTRAL ROBERTSON AND FALLS COUNTIES...

AT 1150 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
HEAVY RAIN NEAR CHILTON. LIGHT TO MODERATE RAIN COVERED MUCH OF 
EASTERN FALLS COUNTY...WITH LIGHT RAIN OVER WESTERN ROBERTSON COUNTY.

ALTHOUGH THE HEAVY RAIN WAS DIMINISHING...RUNOFF FROM THE EARLIER 
RAINFALL WILL CONTINUE THE THREAT OF FLOODING THROUGH THE EARLY 
AFTERNOON. STREETS...INTERSECTIONS...DITCHES...AND AREAS NEAR CREEKS 
AND STREAMS ARE MOST VULNERABLE TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3098 9675 3106 9655 3151 9682 3133 9717
      3106 9700 3111 9686

$$
000 
WGUS74 KFWD 051811
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
110 PM CDT THU JUL 5 2007

TXC145-395-051830-
FALLS TX-ROBERTSON TX-
110 PM CDT THU JUL 5 2007

...THE FLASH FLOOD WARNING EXPIRES AT 115 PM CDT FOR WEST CENTRAL 
ROBERTSON AND FALLS COUNTIES...

ALTHOUGH THE HEAVY RAIN HAS ENDED...LINGERING PONDING OF WATER MAY 
CONTINUE INTO MID AFTERNOON. IF YOU ARE TRAVELING...PROCEED WITH 
CAUTION. REMEMBER...IF WATER COVERS THE ROAD...TURN AROUND...DONT 
DROWN.

LAT...LON 3098 9675 3106 9655 3151 9682 3133 9717
      3106 9700 3111 9686

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:09 AM CDT, 3 minutes earlier.

Area forecast discussion, Jul 5, 10:09 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1009 AM CDT THU JUL 5 2007

.UPDATE...
BANDS OF PRECIP FROM COMPLEX OF SHOWERS AND STORMS OVER SOUTH AND EAST
TEXAS CONTINUE TO ROTATE INTO THE REGION. HAVE UPPED POPS WHERE
RAIN IS EITHER OCCURRING OR IS IMMINENT. EXPECT THIS AREA OF RAIN
TO MAINTAIN ITSELF FOR SEVERAL MORE HOURS. EASTERN PORTIONS OF
THE CWA WILL RECEIVE THE MOST RAIN AND HAVE THE HIGHEST CHANCE FOR
FLOODING TODAY. HOWEVER...FFA CONTINUES FOR ALL OF THE CWA AS THE
GROUND REMAINS SATURATED. EXPECT MORE SCATTERED CONVECTION OVER
WESTERN PORTIONS TO DEVELOP LATER TODAY...AND ANY AREA WHICH
RECEIVES AN INCH (OR LESS IN SOME CASES) OF RAIN HAS THE POTENTIAL
FOR FLASH FLOODING. HAVING SAID THIS...EXPECT CLOUD COVER TO
SOMEWHAT LIMIT CONVECTION OVER THE WEST SIMILAR TO YESTERDAY. PW
VALUES REMAIN EXTREMELY HIGH (OVER 2 INCHES) AND PRECIP WILL
GENERALLY BE COMING DOWN VERY HARD.  /13

&&

.PREV DISCUSSION... /ISSUED 640 AM CDT THU JUL 5 2007/

AVIATION...
SOMEWHAT DIFFICULT FORECAST WITH CIGS BOUNCING AROUND BETWEEN IFR
AND VFR AROUND THE METROPLEX WITH APPARENTLY NO RHYME OR REASON.
WACO IS ALSO FLUCTUATING WITH CIGS AS LOW AS 200FT. WILL SHOW
MVFR/VFR ACROSS THE METRO THROUGH 15Z BEFORE HAVING MVFR PREVAIL
AFTERWARDS.  BELIEVE WACO WILL HAVE THE BEST CHANCE OF
RAIN...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON HOURS.  METRO
SITES WILL HAVE SOME LIGHT SHRA THIS MORNING...HARDLY WORTH
MENTIONING...WITH MORE SUBSTANTIAL CONVECTION OCCURRING THIS
AFTERNOON.  THUNDER WILL BE RATHER LIMITED TODAY AND WILL SHOW
MOSTLY SHOWERS BUT VCTS IS POSSIBLE DURING MAX HEATING THIS
AFTERNOON. CONFIDENCE TOO LOW TO PICK A TIME...AND BELIEVE THAT
PERIODS OF +SHRA WITH NO TS IS MORE LIKELY BETWEEN 11 AM AND 4 PM.
THINGS SHOULD QUIET DOWN LATE THIS AFTERNOON AND INTO THE EVENING
WITH VFR PREVAILING BEFORE MORE MVFR CIGS DEVELOP AROUND MIDNIGHT.
WACO WILL HAVE A CHANCE OF RAIN/STORMS AFTER MIDNIGHT AS LOW REMAINS
OVER CENTRAL TEXAS AND WILL SHOW VCTS FOR NOW.  TR.92

DISCUSSION...
SPIN BETWEEN KILLEEN AND SAN MARCOS IS EVIDENT IN REGIONAL 88-D
MOSAIC. SEVERAL BANDS OF PRECIP ARE DEVELOPING ALONG THE NORTHERN
PERIPHERY OF THE CIRCULATION OVER OUR SOUTHERN/EASTERN CWA...WITH THE
MOST WIDESPREAD PRECIP REMAINING ALONG THE GULF COAST.

MEANWHILE...ANOTHER CIRCULATION NOTED IN WATER VAPOR OVER THE
OK/TX PANHANDLES HAS HELPED TRIGGER A COUPLE OF CONVECTIVE COMPLEXES
IN THE TX PANHANDLE AND WESTERN OK OVERNIGHT. THIS ACTIVITY IS
FEEDING SOUTHWESTWARD ALONG AN INSTABILITY TONGUE AND IS NOT
EXPECTED TO SIGNIFICANTLY IMPACT NORTH TEXAS. HOWEVER...OUTFLOW
BOUNDARIES FROM THE CONVECTION IN SW OKLAHOMA MAY PLAY A ROLE IN
LATE MORNING/AFTERNOON CONVECTION TODAY OVER NORTHWEST PORTIONS OF THE
FORECAST AREA.

00Z RUN OF 4.0KM NMM-WRF APPEARS TO HAVE INITIALIZED WELL AND HAS
A GOOD HANDLE ON THE ONGOING PRECIP /BOTH IN THE TX PANHANDLE AND
ALONG THE TX GULF COAST/. NMM-WRF PROGS SUGGEST THE SOUTHERN AND
EASTERN PORTIONS OF THE CWA WILL HAVE THE GREATEST CHANCES OF
HEAVY RAINFALL TODAY...AS THE UPPER LEVEL CIRCULATION GRADUALLY
MOVES NORTHEAST. ELSEWHERE ACROSS NORTH TEXAS...BANDS OF SCATTERED
T-STORMS ARE EXPECTED. WITHIN THESE SCATTERED BANDS...ANY STORM
COULD PRODUCE ENOUGH HEAVY RAINFALL IN A SHORT PERIOD OF TIME TO
EXACERBATE THE OVERWHELMED SOILS...AND RESULT IN FLASH FLOODING.
HOWEVER...THE GREATEST LIKELIHOOD OF WIDESPREAD FLASH FLOODING
WILL BE ROUGHLY ALONG AND EAST OF A LINE FROM KILLEEN TO PARIS
TODAY.

THE CANADIAN AND UKMET HAVE COME IN LINE WITH THE GFS IN REGARDS
TO THE EVOLUTION OF OUR PESKY UPPER LOW. THE 3 MODELS NOW DRAW OUR
LOW INTO NORTHEAST TEXAS...SHEARING IT ACROSS THE ARKLATEX BEFORE
CARRYING IT OFF TOWARD THE LOWER MISSISSIPPI VALLEY.

AS THE UPPER LOW IS DRAWN UP INTO NORTHEAST TEXAS LATE TONIGHT AND
INTO EARLY FRIDAY MORNING...HEAVY RAINFALL WILL BE POSSIBLE OVER
THE EASTERN AND NORTHEASTERN PORTIONS OF THE CWA.

GFS AND CANADIAN CARRY THE MAIN ENERGY FROM OUR PERSISTENT LOW
INTO ARKANSAS/TENNESSEE...BUT MAINTAIN TROFFINESS OVER OKLAHOMA
AND NORTH TEXAS FOR SEVERAL DAYS. WITH THE BULK OF THE FORCING WELL
TO OUR EAST...DEEP MOISTURE IN PLACE...AND A WEAKNESS IN THE FLOW
OVER THE AREA...DIURNAL STORMS WILL BE POSSIBLE SAT-MON. AS A
RESULT...HAVE KEPT SLIGHT CHANCE POPS DURING THE DAYTIME PERIODS
WITH 10 POPS FROM 00-12Z.

NORTHWEST FLOW REGIME SETS UP ACROSS THE SOUTH CENTRAL PLAINS BY
THE MIDDLE OF NEXT WEEK. IF THIS PATTERN COMES TO
FRUITION...SEVERAL WAVES OF NOCTURNAL MCS ACTIVITY COULD BE
ANTICIPATED OVER KS/OK/TX...PERHAPS BRINGING MORE HEAVY RAINFALL TO
THE REGION.

THERE IS STILL UNCERTAINTY IN THE PATTERN OVER THE NEXT 7
DAYS....WHICH HINGE ON THE EVOLUTION OF THE UPPER LOW CIRCULATION
THAT HAS PLAGUED OUR REGION.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  84  70  84  71 /  70  50  60  40
WACO, TX              83  72  85  71 /  70  60  70  40
PARIS, TX             83  71  84  70 /  80  50  60  50
DENTON, TX            85  70  84  69 /  70  50  50  40
MCKINNEY, TX          84  71  84  70 /  70  50  60  40
DALLAS, TX            84  72  84  73 /  70  50  60  40
TERRELL, TX           83  71  84  72 /  80  50  60  50
CORSICANA, TX         83  73  84  71 /  90  60  70  40
TEMPLE, TX            84  72  85  70 /  80  60  70  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

13/26
Hazardous weather outlook, Jul 5, 5:02 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
502 AM CDT THU JUL 5 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
502 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS TODAY THROUGH
FRIDAY EVENING.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF
PRODUCING HEAVY RAINFALL WILL BE LIKELY TODAY AND TONIGHT.
RAINFALL TOTALS OF 1 TO 3 INCHES CAN BE EXPECTED...WITH ISOLATED
HIGHER AMOUNTS. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY LEAD TO
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...
SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL
WILL CONTINUE FRIDAY.

RAIN CHANCES WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST FRIDAY
NIGHT. AREAS ALONG AND SOUTHEAST OF A LINE FROM PARIS TO KILLEEN
WILL HAVE THE GREATEST CHANCE OF SHOWERS AND THUNDERSTORMS LATE
FRIDAY NIGHT AND EARLY SATURDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE DAILY ACROSS ALL OF NORTH TEXAS
SATURDAY AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.

SCHULTZ

In the hours before

Local storm report, Jul 5, 9:55 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
955 AM CDT THU JUL 05 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     FLASH FLOOD      ROCKDALE                30.66N  97.01W
07/05/2007                   MILAM              TX   LAW ENFORCEMENT

            MAJOR STREET FLODDING. SEVERAL STRANDED MOTORISTS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:39 AM CDTRiver Flood WarningFWDLampasas12 hr
Jul 5, 2:39 AM CDTRiver Flood WarningFWDCoryell66 hr
Jul 5, 9:09 AM CDTRiver Flood WarningFWDMilam47 hr
Jul 5, 9:21 AM CDTFlash Flood WarningFWDMilam3 hr
Jul 5, 9:54 AM CDTFlash Flood WarningFWDEllis3 hr
Jul 5, 11:09 AM CDTRiver Flood WarningFWDMilam38 hr
Jul 5, 12:55 PM CDTFlash Flood WarningFWDCollin3 hr
Jul 5, 12:55 PM CDTFlash Flood WarningFWDEllis2 hr
Jul 5, 3:44 PM CDTRiver Flood WarningFWDHunt29 hr
Jul 5, 3:44 PM CDTRiver Flood WarningFWDHunt, Rockwall41 hr
Jul 5, 5:54 PM CDTFlash Flood WarningFWDAnderson3 hr
Jul 5, 6:51 PM CDTFlash Flood WarningFWDHenderson3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.